Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 260, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Nov 28, 2021, 2:20 AM PST. It took effect at Nov 28, 2021, 5:00 AM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 28, 2021, 2:20 AM PST (10:20 UTC)
- In effect from
- Nov 28, 2021, 5:00 AM PST
- Expired
- Nov 28, 2021, 2:46 PM PST
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
983 WHUS76 KSEW 281020 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 220 AM PST Sun Nov 28 2021 PZZ132>134-281830- /O.CON.KSEW.GL.W.0085.000000T0000Z-211128T1300Z/ /O.NEW.KSEW.SC.Y.0260.211128T1300Z-211129T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 220 AM PST Sun Nov 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM EARLY THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...For the Gale Warning, south winds 25 to 35 kt. For the Small Craft Advisory, south winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...For the Gale Warning, until 5 AM PST early this morning. For the Small Craft Advisory, from 5 AM early this morning to 4 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ150-153-156-170-173-176-281830- /O.CON.KSEW.GL.W.0085.000000T0000Z-211128T1600Z/ /O.NEW.KSEW.SC.Y.0260.211128T1600Z-211129T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 220 AM PST Sun Nov 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...For the Gale Warning, southwest winds 25 to 35 kt. For the Small Craft Advisory, south winds 20 to 30 kt and seas 8 to 11 ft at 10 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...For the Gale Warning, until 8 AM PST this morning. For the Small Craft Advisory, from 8 AM this morning to 10 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ135-281830- /O.CON.KSEW.GL.W.0085.000000T0000Z-211128T1500Z/ /O.NEW.KSEW.SC.Y.0260.211128T1500Z-211129T0000Z/ Puget Sound and Hood Canal- 220 AM PST Sun Nov 28 2021 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... * WHAT...For the Gale Warning, south winds 25 to 35 kt. For the Small Craft Advisory, south winds 20 to 30 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...For the Gale Warning, until 7 AM PST this morning. For the Small Craft Advisory, from 7 AM this morning to 4 PM PST this afternoon. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ PZZ130-281830- /O.EXT.KSEW.SC.Y.0259.000000T0000Z-211129T0200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 220 AM PST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...Southwest winds 15 to 25 kt and seas 9 ft at 9 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-281200- /O.CON.KSEW.SC.Y.0259.000000T0000Z-211128T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- 220 AM PST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 4 AM PST early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
719 WHUS76 KSEW 281639 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 839 AM PST Sun Nov 28 2021 PZZ132-281745- /O.CAN.KSEW.SC.Y.0260.000000T0000Z-211129T0000Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- 839 AM PST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ133-134-290000- /O.CON.KSEW.SC.Y.0260.000000T0000Z-211129T0000Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 839 AM PST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt. * WHERE...Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-290045- /O.CON.KSEW.SC.Y.0259.000000T0000Z-211129T0200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 839 AM PST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... * WHAT...West swell 9 ft at 9 seconds. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 6 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-290045- /O.CON.KSEW.SC.Y.0260.000000T0000Z-211129T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 839 AM PST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 15 to 30 kt and seas 8 to 11 ft at 10 seconds. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-290000- /O.CON.KSEW.SC.Y.0260.000000T0000Z-211129T0000Z/ Puget Sound and Hood Canal- 839 AM PST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
570 WHUS76 KSEW 282246 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 246 PM PST Sun Nov 28 2021 PZZ150-153-156-170-173-176-290000- /O.CAN.KSEW.SC.Y.0260.000000T0000Z-211129T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 246 PM PST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ133>135-290000- /O.CAN.KSEW.SC.Y.0260.000000T0000Z-211129T0000Z/ Northern Inland Waters Including The San Juan Islands- Admiralty Inlet-Puget Sound and Hood Canal- 246 PM PST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ PZZ130-290000- /O.CAN.KSEW.SC.Y.0259.000000T0000Z-211129T0200Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 246 PM PST Sun Nov 28 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Nov 27, 8:44 PM PST, 5 hours 36 minutes earlier.
Area forecast discussion, Nov 27, 8:44 PM PST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
844 PM PST Sat Nov 27 2021
.UPDATE...Persistent moderate rain continues across much of
western Washington, with the heaviest rainfall being focused
across the northwest Olympic Peninsula and into Whatcom and
portions of Skagit Counties at this hour. The central Puget Sound
is largely getting a break in the rain as the region is being rain
shadowed at this hour. Hi-res guidance shows the persistent band
of rain lifting northward over the next 2 to 3 hours with rain
tapering off to the south as the strongest forcing associated with
the warm front lifts northward and stalls in the vicinity of the
Fraser Valley. Unfortunately, this will keep persistent moderate
rainfall going across Whatcom County as well as the northwest
Olympic Peninsula overnight, raising the probability for impacts
overnight associated with areal flooding and landslides, as well
as causing rivers in these areas to respond to excess runoff.
Temperatures overnight will generally remain in the 50s as much of
Western Washington remains in the warm sector.
Pullin
&&
.PREV DISCUSSION... /issued 254 PM PST Sat Nov 27 2021/
SYNOPSIS...Rain continues to move into the are this afternoon.
Area rivers will begin to rise through the rest of the day and are
expected to crest Sunday before slowly receding. The next frontal
system is expected to make its way through the area Tuesday into
Wednesday. Although it will be another warm system it is not
expected to be as strong as the one currently moving through. We
are expecting the Western Washington area to experience
relatively drier conditions for the second half of next week.
SHORT TERM /TONIGHT THROUGH TUESDAY/...Moderate to heavy rain
continues to make its way into the area this afternoon. As of 3 PM
we are starting to see rivers respond to the rainfall. They will
continue to rise throughout the day with crests expected to occur
Sunday. During the last 24 hours or so forecasted precipitation
amounts have not really changed in terms of amounts but rather in
placement. The most recent forecasts have rain a little more
distributed over the Olympics and North/Central Cascades. As a
result some of the forecasted river crests have come down a bit.
That said flooding is still expected, see the hydrology section
below for more details. Moreover, as one may suspect with the
added rain today we are still at risk of landslides throughout the
area. This threat will likely continue through the rest of the
weekend and at least into a portion of Monday.
Some lingering showers from the weekend system as well as some
showers from a weak front moving through are expected on Monday.
These will all be light enough that area rivers will continue to
recede.
The next frontal system will begin to move through the area
Tuesday. This will bring another round of widespread rain and high
snow levels. Models are still in agreement that the bulk the
moisture from this system will be to our north. And that
precipitation totals will be significantly less than what we are
seeing this weekend. This system will slowly move out of the area
Wednesday.
Butwin
LONG TERM /WEDNESDAY THROUGH SATURDAY/...As mentioned above we
a frontal system will continue to make its way through the area
Wednesday. Rain will be tapering off later in the day. And we
could see a mostly dry Thursday as a ridge moves in. Friday and
into next weekend look unsettled as some weak fronts as well as
some short waves move through the area. Snow levels are expected
to drop this later half of the week so the mountains could see
some snow.
Butwin
AVIATION...Westerly flow aloft tonight and Sunday. A warm front
will move inland tonight and the cold front will move through
the area on Sunday. The air mass will be moist and stable with
widespread low clouds and rain--although there will be a bit of a
break overnight in the warm sector of the frontal system, but
conditions should deteriorate again Sunday morning. 19
KSEA...IFR to MVFR CIGs expected at the terminal through the
overnight hours. -RA will taper off in the next 3 hours with vsbys
improving back above 6SM and CIGs rising to 1500-2500 ft as a
result. Gusty southerly winds will be common through the overnight
hours as a result, with speeds between 10-15kts and occasional
gusts as high as 25kts.
Expect widespread rain to move back over the terminal by
late tomorrow morning, with vsbys and CIGs being reduced once
again.
Pullin
MARINE...A vigorous frontal system will move through Western
Washington tonight and Sunday. After a period of southerly gales,
winds will ease later Sunday with a break in between systems for
Monday. A second frontal system will likely bring another round of
small craft advisory strength winds to most waters on Tuesday.
Winds will be lighter Wednesday and Thursday with weak onshore
flow.
Offshore, westerly swell increasing to 8 to 10 feet overnight into
Sunday. Swells will gradually decrease again moving into the week
before increasing to near or above 10 feet again by midweek in
the wake of another system.
Aside from winds and seas, periodic heavy rain will reduce
visibilities at times through Sunday afternoon.
19/Pullin
HYDROLOGY...A wet and warm frontal system will continue to bring
rain to the area tonight through at least Sunday, possibly into
early Monday. As such, river flooding will remain an issue into the
start of the new week. Rivers flowing out of the Olympics and the
central and northern Cascades will be of particular concern. A flood
watch remains in effect. The extent of expected river flooding
varies throughout the region with minor to major flooding on some of
the rivers. Current forecast remains on track for most rivers to
crest Sunday, however, the Skagit River at Mount Vernon will likely
not see a crest until early Monday morning.
A second frontal system will potentially affect the region Tuesday
into Wednesday although confidence is lower with this system.
Ensembles suggest the most likely scenario is for the bulk of the
moisture to be aimed north of the area. However, we will have to see
how well the rivers recede from the weekend system to have a better
idea on how they will respond to additional rainfall come mid week.
Butwin/18
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through Monday morning for Admiralty Inlet Area-
Bellevue and Vicinity-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties-Central
Coast-East Puget Sound Lowlands-Eastern Strait of Juan de
Fuca-Everett and Vicinity-Hood Canal Area-Lower Chehalis
Valley Area-North Coast-Olympics-Seattle and Vicinity-
Western Skagit County-Western Strait of Juan De Fuca-
Western Whatcom County.
PZ...Small Craft Advisory until 4 PM PST Sunday for Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm.
Small Craft Advisory until 10 AM PST Sunday for Coastal Waters
From Cape Flattery To James Island 10 To 60 Nm-Coastal
Waters From Cape Flattery To James Island Out 10 Nm.
Small Craft Advisory until 10 PM PST this evening for Admiralty
Inlet-East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands-Puget
Sound and Hood Canal.
Gale Warning until 5 AM PST Sunday for Admiralty Inlet-East
Entrance U.S. Waters Strait Of Juan De Fuca-Northern Inland
Waters Including The San Juan Islands.
Small Craft Advisory until 4 AM PST Sunday for Central U.S.
Waters Strait Of Juan De Fuca-West Entrance U.S. Waters
Strait Of Juan De Fuca.
Gale Warning until 7 AM PST Sunday for Puget Sound and Hood
Canal.
&&
www.weather.gov/seattleThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 7:18 PM PST | Areal Flood Advisory | SEW | San Juan, Skagit, Whatcom | 25 hr |
| Nov 27, 7:22 PM PST | Areal Flood Advisory | SEW | Clallam, Grays Harbor, Jefferson | 25 hr |
| Nov 27, 8:59 PM PST | River Flood Warning | SEW | Mason | 52 hr |
| Nov 27, 11:59 PM PST | Wind Advisory | SEW | 10 hr | |
| Nov 28, 1:13 AM PST | River Flood Warning | SEW | Clallam | 19 hr |
| Nov 28, 1:29 AM PST | River Flood Warning | SEW | Whatcom | 24 hr |
| Nov 28, 1:29 AM PST | River Flood Warning | SEW | Whatcom | 22 hr |
| Nov 28, 1:36 AM PST | River Flood Warning | SEW | Snohomish | 11 hr |
| Nov 28, 1:40 AM PST | River Flood Warning | SEW | King | 22 hr |
| Nov 28, 4:20 AM PST | River Flood Warning | SEW | Skagit | 47 hr |
| Nov 28, 8:58 AM PST | River Flood Warning | SEW | Whatcom | 4 days |
| Nov 28, 8:58 AM PST | River Flood Warning | SEW | Skagit | 51 hr |
| Nov 28, 2:51 PM PST | Areal Flood Warning | SEW | Whatcom | 43 hr |
| Nov 28, 3:27 PM PST | River Flood Warning | SEW | Skagit | 23 hr |
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.